North Carolina, 2015

Damaging Winds in North Carolina, June 9, 2015

June 9, 2015 · NWS ILM · 2 events in 1 county or zone

Thunderstorms developed ahead of a trough. Merging boundaries did allow a couple of thunderstorms to intensify to severe levels.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Thunderstorms developed ahead of a trough. Merging boundaries did allow a couple of thunderstorms to intensify to severe levels.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 9, 6:39 PM EST, 41 minutes earlier.

Area forecast discussion, Jun 9, 6:39 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
739 PM EDT TUE JUN 9 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND WEDNESDAY AS A
COLD FRONT MOVES INTO THE CAROLINAS AND WEAKENS. HOT AND HUMID
CONDITIONS ARE EXPECTED LATE THIS WEEK AND WEEKEND...WITH HEAT
INDICES BECOMING INCREASINGLY UNCOMFORTABLE.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM TUESDAY...SURFACE ANALYSIS SHOWS THE LEE TROUGH IN
PLACE AND AS EXPECTED CONVECTION IS BREAKING OUT. THE ELEMENTS ARE
STILL IN PLAY FOR GOOD COVERAGE WITH THE INSTABILITY AND FORCING
MECHANISMS. 1200 UTC GUIDANCE REMAINS BULLISH AS WELL. WILL
CONTINUE TO ADVERTISE LIKELY POPS INTO THE LATER AFTERNOON
HOURS...AS THE HRRR...AT LEAST THE CONSENSUS OF THE LAST FEW
CYCLES SHOWS SEA BREEZE DRIVEN ACTIVITY TRANSLATING TO MORE INLAND
DYNAMICALLY FORCED ACTIVITY LATER. WITH THE DIURNAL NATURE OF THE
CONVECTION...AND THE FACT THE FRONT/TROUGH IS
WEAKENING...OVERNIGHT ACTIVITY SHOULD BE LIMITED AND HAVE WALKED
BACK POPS SLIGHTLY. WARMER GUIDANCE CONTINUES TO LOOK LIKE THE
BETTER FIT FOR OVERNIGHT LOWS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 230 PM TUESDAY...WE WILL SEE A TYPICAL LATE SPRING/EARLY
SUMMER TIME PATTERN FOR THE SHORT TERM. AN APPROACHING COLD FRONT
WILL DISSIPATE AS IT ENTERS THE COASTAL PLAINS OF THE CAROLINAS
FROM THE NW EARLY ON WEDNESDAY MORNING. FOR THE REMAINDER OF THE
SHORT TERM A BERMUDA HIGH PRESSURE PATTERN OFFSHORE AND A
PIEDMONT-STYLE THERMAL TROUGH INLAND WILL COMBINE WITH A DEEPLY
MOIST COLUMN TO KEEP IN THE CHANCE FOR CONVECTION THROUGH THE
PERIOD. BEST CHANCES FOR CONVECTION WILL BE ON WEDNESDAY AS P/W
CONTENTS WILL BE THE HIGHEST...APPROACHING 2 INCHES...AND THE
ATMOSPHERE WILL CONTINUE TO BE ROILED BY RESIDUAL OUTFLOW
BOUNDARIES AND A SERIES OF WEAK UPPER DISTURBANCES. WEAK UPPER
RIDGING AND LOWER P/W CONTENTS WILL MAKE FOR LESSER POPS ON
THURSDAY. TEMPERATURES WILL REMAIN AROUND OR JUST ABOVE CLIMO
THROUGH THE SHORT TERM.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 AM TUESDAY...BERMUDA HIGH AND STRENGTHENING MID LEVEL
RIDGE WILL PRODUCE TEMPERATURES WELL ABOVE CLIMO THROUGH THE
PERIOD. MID LEVEL RIDGE WILL BE WEAKEST ON FRI...PROVIDING AN
OPPORTUNITY FOR AFTERNOON CONVECTION. CONVECTION WILL BE AIDED BY
LINGERING DEEP MOISTURE...FORECAST SOUNDINGS SHOW PRECIPITABLE
WATER VALUES NEAR 2 INCHES FRI...AND PRESENCE OF WEAK SHORTWAVE
ROTATING AROUND WESTERN EDGE OF THE RIDGE.

SUBSIDENCE OVER THE REGION WILL INCREASE DURING THE WEEKEND AS 5H
RIDGE GRADUALLY GAINS STRENGTH. FORECAST SOUNDINGS MAINTAIN
PRECIPITABLE WATERS AROUND 2 INCHES SO DESPITE THE SUBSIDENCE AND
DOWNSLOPE FLOW THERE WILL BE ABUNDANT DEEP MOISTURE. AS SUCH WILL
RETAIN INHERITED SILENT DIURNAL POP. THERE IS POTENTIAL FOR SUN TO
BE MORE ACTIVE IF WEAK COLD FRONT IS ABLE TO SAG SOUTH INTO THE
REGION. HOWEVER THIS APPEARS TO BE A LONG SHOT AT
BEST...ESPECIALLY GIVEN THE STRENGTH OF THE MID LEVEL RIDGE AND
THE TIME OF YEAR. 5H RIDGE CONTINUES TO EXPAND/STRENGTHEN MON BUT
AS IS THE CASE OVER THE WEEKEND ISOLATED CONVECTION WILL REMAIN A
POSSIBILITY. HIGHS WILL BE IN THE LOW TO MID 90S THROUGH THE
PERIOD WITH LOWS IN THE LOW TO MID 70S. TRIPLE DIGIT HEAT INDEX
VALUES ARE STILL EXPECTED FOR THE WEEKEND AND START OF NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...THUNDERSTORMS ARE OCCURRING ALONG A BOUNDARY FROM N OF
FLORENCE TO NEAR KILM. TEMPO THUNDERSTORMS AND IFR WILL MOST LIKELY
OCCUR AT KLBT/KFLO EARLY THIS EVENING. THERE IS A GOOD POSSIBILITY
THE STORMS WILL DEVELOP SOUTHWARD INTO THE KILM/KCRE/KMYR TERMINALS
LATER THIS EVENING BUT SHOULD BE WEAKER WITH TEMPO MVFR CONDITIONS.
CONVECTION SHOULD MOVE SE AND TAPER OFF 04-06Z PER HIGH RESOLUTION
MODELS.

EXTENSIVE DEBRIS CLOUDS WILL COVER THE TERMINALS OVERNIGHT. THIS
SHOULD INHIBIT FOG FORMATION BUT STILL FEEL TEMPO MVFR COULD AT
LEAST OCCUR WITH LIGHT WINDS...MOIST SOILS AND SUBSIDENCE. AFTER
SUNRISE VFR EXPECTED WITH LIGHT SW-W WINDS...BECOMING S-SW LATE
MORNING. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE AGAIN
POSSIBLE.

EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS/TEMPO MVFR
EACH DAY...OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM TUESDAY...WINDS AND SEAS SEEM TO HAVE REACHED THEIR
RESPECTIVE HIGHS FOR THE SCEC EVENT AND WILL HOLD ONTO THE
HEADLINE THROUGH 6 PM. LOW LEVEL WIND FIELDS ARE MUCH WEAKER FOR
THE OVERNIGHT PERIOD AS COMPARED TO THIS MORNING SO A DOWNWARD
TREND IN THE WIND FORECAST AND SEAS FOR THAT MATTER IS IN ORDER.
EXPECT A SOUTHWEST FLOW OF 10-15 KNOTS MOSTLY LEANING TOWARD THE
LOWER END OF THE RANGE. SEAS WILL SETTLE INTO A 2-4 FOOT RANGE
WITH THE OUTSIDE CHANCE OF A RESIDUAL FIVE FOOTER THIS AFTERNOON.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 230 PM TUESDAY...BERMUDA-STYLE HIGH PRESSURE WILL MAINTAIN
A MODEST SOUTHWESTERLY FLOW OVER THE WATERS THROUGH THE SHORT
TERM...WITH SW WINDS OF 10 TO 15 KTS AND SEAS IN THE 2 TO 3 FT
RANGE. BIGGEST THREAT THROUGH THE SHORT TERM WILL BE SHOWER AND
THUNDERSTORM ACTIVITY WHICH WILL BE PRESENT ON BOTH DAYS.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM TUESDAY...BERMUDA HIGH WILL CONTINUE TO BE THE
DOMINANT FEATURE DURING THE PERIOD MAINTAINING SOUTHWEST FLOW
ACROSS THE WATERS. PIEDMONT TROUGH WILL BECOME MORE DEFINED WHICH
WILL LEAD TO A SLIGHT INCREASE IN DAYTIME WIND SPEEDS. WEAK FRONT
TRIES TO DROP IN FROM THE NORTHWEST LATE IN THE PERIOD. HAVE
DOUBTS THE FRONT WILL REACH THE AREA BUT IT WILL TIGHTEN THE
GRADIENT A BIT RESULTING IN A SLIGHT BUMP IN WIND SPEEDS SAT
NIGHT. WINDS WILL BE WITHIN THE 10 TO 15 KT FOR MOST OF THE PERIOD
THOUGH AN INCREASE TO 15 TO 20 KT IS EXPECTED SAT NIGHT. SEAS 2 TO
3 FT FRI BUILD TO 3 TO 4 FT LATER SAT AND SAT NIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...REK/SHK
NEAR TERM...SHK
SHORT TERM...REK
LONG TERM...III
AVIATION...MRR
MARINE...REK/III/SHK
Hazardous weather outlook, Jun 9, 5:10 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
610 PM EDT TUE JUN 9 2015

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-102215-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
610 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL POSSIBLE
THIS EVENING. THUNDERSTORMS WILL CONTAIN HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTERNOON HEAT INDEX VALUES MAY REACH 100 DEGREES FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ250-252-254-256-102215-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
610 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Jun 9, 5:33 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
633 PM EDT TUE JUN 9 2015

NCZ096-099-105>109-092345-
BLADEN-COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-COLUMBUS-COASTAL
PENDER-
633 PM EDT TUE JUN 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PENDER...SOUTHEASTERN
BLADEN...NEW HANOVER...NORTHEASTERN BRUNSWICK AND NORTHEASTERN
COLUMBUS COUNTIES...

AT 631 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WHITE STOCKING TO NEAR RIEGELWOOD...AND MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL AND DEADLY CLOUD TO GROUND LIGHTING WILL
OCCUR WITH THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...BURGAW...SURF CITY...RICH INLET...FIGURE EIGHT
ISLAND...ROWAN...HAMPSTEAD...LAKE WACCAMAW...NORTHWEST...
SANDYFIELD...TOPSAIL BEACH...TOPSAIL...OGDEN...CURRIE...THE
BOROUGH...MURRAY TOWN...PHOENIX...WINDEMERE AND KELLY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 390 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 407 AND 433.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3422 7780 3427 7849 3457 7826 3456 7826
      3470 7812 3470 7767 3448 7758 3444 7752
TIME...MOT...LOC 2231Z 283DEG 38KT 3462 7782 3438 7820

RJD
Special weather statement, Jun 9, 5:48 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
648 PM EDT TUE JUN 9 2015

SCZ017-023-024-092345-
DILLON-MARLBORO-DARLINGTON-
648 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DILLON...CENTRAL
MARLBORO AND NORTHEASTERN DARLINGTON COUNTIES...

AT 648 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF MONT
CLARE...OR 11 MILES SOUTHWEST OF BENNETTSVILLE...MOVING EAST AT 30
MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DILLON...LITTLE ROCK...MINTURN...HAMER...DUNBAR...BINGHAM...SOCIETY
HILL...BLENHEIM AND MCLEOD MEDICAL CENTER.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
188 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3448 7989 3453 7984 3453 7983 3455 7982
      3458 7980 3454 7937 3444 7925 3436 7929
TIME...MOT...LOC 2248Z 278DEG 24KT 3450 7982

RGZ
Special weather statement, Jun 9, 6:29 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT TUE JUN 9 2015

NCZ087-096-100030-
BLADEN-ROBESON-
729 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT BLADEN AND EAST CENTRAL ROBESON
COUNTIES...

AT 728 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLADEN COMMUNITY
COLLEGE...OR 9 MILES NORTHWEST OF ELIZABETHTOWN...MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...SMITHS...LAGOON...RUSKIN...WHITE OAK...
BUTTERS...AMMON...LISBON...JEROME...DUART...BLADEN COMMUNITY
COLLEGE...KELLY...WHITE LAKE...DUBLIN...TAR HEEL AND BLADEN COUNTY
HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
      3473 7839 3470 7837 3469 7835 3445 7832
      3456 7892 3481 7884 3485 7874 3485 7852
      3486 7850
TIME...MOT...LOC 2328Z 258DEG 22KT 3470 7875

JDW
Local storm report, Jun 9, 6:38 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
738 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     5 SW ELIZABETHTOWN      34.57N  78.67W
06/09/2015                   BLADEN             NC   PUBLIC

            PICNIC TABLE BLOWN AWAY AND LARGE TREE LIMBS REPORTEDLY
            DOWN ON NC 242.

&&

EVENT NUMBER ILM1500132

RJD
Special weather statement, Jun 9, 6:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
742 PM EDT TUE JUN 9 2015

NCZ087-096-100030-
BLADEN-ROBESON-
742 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLADEN AND ROBESON
COUNTIES...

AT 742 PM EDT...A STRONG THUNDERSTORM WAS OVER BUIE...OR NEAR RED
SPRINGS...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...PEMBROKE...ST. PAULS...BOARDMAN...SMITHS...
WHITE OAK...HOWELLSVILLE...TOLARSVILLE...BUIE...ROBESON COMMUNITY
COLLEGE...SHANNON...TOBERMORY...BUTTERS...HESTERTOWN...JEROME...
PROSPECT...REX...DUART AND BARKER TEN MILE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 207...NEAR MILE MARKER
206...NEAR MILE MARKER 201...BETWEEN MILE MARKERS 209 AND 210...
BETWEEN MILE MARKERS 197 AND 195...AND BETWEEN MILE MARKERS 200 AND
214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 11 AND 38.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 371.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3490 7894 3484 7890 3485 7880 3485 7865
      3448 7885 3448 7887 3446 7891 3445 7894
      3469 7932 3483 7923 3483 7919 3495 7903
TIME...MOT...LOC 2342Z 283DEG 30KT 3477 7913

JDW
Local storm report, Jun 9, 6:52 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     FLOOD            5 NNE OLANTA            34.00N  79.90W
06/09/2015                   FLORENCE           SC   LAW ENFORCEMENT

            ROADWAY FLOODING PEACHLAND DRIVE AND HIGHWAY 52

&&

EVENT NUMBER ILM1500133

ROSS

The radar

The Wilmington radar (KLTX), 83 km away, was scanning. The volume nearest the first event began at 00:21 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bladen

When
June 9, 7:20 PM EST to 7:21 PM EST
Where
Bladen County, 3.11 mi N of Dublin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.695, -78.716

A tree was reportedly down on Owen Hill Road.

Thunderstorm Wind, Bladen

When
June 9, 8:00 PM EST to 8:01 PM EST
Where
Bladen County, 3.13 mi ESE of Elizabethtown Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.580, -78.531

A tree was reportedly down on Highway 87.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588053, 588054.